Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 164, NWS San Angelo, TX

October 13, 2012Throckmorton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Oct 13, 2012, 4:32 PM CDT for Throckmorton County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2012, 4:32 PM CDT (21:32 UTC)
Expired
Oct 13, 2012, 5:00 PM CDT
In force
28 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

County Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 1:00 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
184 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WUUS54 KSJT 132132
SVRSJT
TXC447-132200-
/O.NEW.KSJT.SV.W.0164.121013T2132Z-121013T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
432 PM CDT SAT OCT 13 2012

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 500 PM CDT

* AT 429 PM CDT...A SEVERE THUNDERSTORM WAS 6 MILES NORTHWEST OF THE
  INTERSECTION OF US-380 AND HIGHWAY 222...OR 14 MILES WEST OF
  THROCKMORTON...MOVING NORTHEAST AT 45 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL.
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  A FEW VEHICLE DENTS...
  MINOR ROOF AND PLASTIC SIGN DAMAGE...
  SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
  UNSECURED LIGHT OBJECTS BLOWN AROUND...
  SCATTERED POWER OUTAGES POSSIBLE...
  POTENTIALLY DEADLY LIGHTNING.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHWESTERN THROCKMORTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3320 9910 3311 9944 3319 9947 3329 9947
      3340 9925
TIME...MOT...LOC 2132Z 242DEG 38KT 3323 9938

$$
1 follow-up statement
254 
WWUS54 KSJT 132148
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
448 PM CDT SAT OCT 13 2012

TXC447-132200-
/O.CON.KSJT.SV.W.0164.000000T0000Z-121013T2200Z/
THROCKMORTON TX-
448 PM CDT SAT OCT 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN THROCKMORTON COUNTY...

AT 443 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF THE INTERSECTION OF US-380 AND HIGHWAY 222...OR 7 MILES NORTHWEST
OF THROCKMORTON...MOVING EAST AT 40 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL.
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  VEHICLE DINGS...
  MINOR DAMAGE TO ROOFS...
  DAMAGE TO TREE LIMBS...
  LIGHT OBJECTS BLOWN AROUND...

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHWESTERN THROCKMORTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3320 9910 3311 9944 3319 9947 3329 9947
      3340 9925
TIME...MOT...LOC 2149Z 248DEG 34KT 3328 9919

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 2:39 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Oct 13, 2:39 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
239 PM CDT SAT OCT 13 2012

.SHORT TERM...
SURFACE TROUGH/DRYLINE EXTENDED JUST EAST OF A FT STOCKTON...
MIDLAND... CHILDRESS LINE THIS AFTERNOON. THUNDERSTORMS WERE
DEVELOPING EAST OF THE DRYLINE...GARDEN CITY TO SNYDER...ROBY TO
HASKELL.

THUNDERSTORMS AND DRYLINE ARE EXPECTED TO MOVE EAST ALONG A SAN
ANGELO... ABILENE... THROCKMORTON LINE AROUND 7 PM. WITH SFC
BASED CAPES OF 2000 J/KG...SOME STORMS LIKELY TO BE SEVERE WITH
LARGE AND DAMAGING WINDS. BULK SHEARS WERE 50-60 KTS ACROSS THE
BIG COUNTRY...WHERE POTENTIAL EXISTS FOR TORNADOES. A TORNADO
WATCH IS IN EFFECT FOR THE BIG COUNTRY UNTIL 8 PM THIS EVENING.
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REST OF WEST
CENTRAL TEXAS...ALSO UNTIL 8 PM.

THE SURFACE TROUGH/DRYLINE WILL LIKELY MOVE TO A SONORA TO
BROWNWOOD LINE TOWARD MIDNIGHT...WITH A WEAK COLD FRONT MOVING
THROUGH THE REGION AFTER MIDNIGHT AND EARLY SUNDAY MORNING.
KEEPING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EARLY SUNDAY
MORNING...FROM JUNCTION TO SAN SABA. OTHERWISE DRY AND SUNNY ON
SUNDAY WITH NORTH WINDS OF 5 TO 15 MPH.

.LONG TERM...
INTRODUCED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY
AND TUESDAY...SOUTH AND EAST OF THE CONCHO VALLEY. THIS AS LEVEL
MOISTURE RETURNS AND INTERACTS WITH WEAK UPPER DISTURBANCES. A
COLD FRONT MOVES THROUGH WEDNESDAY...BRINGING DRIER AND COOLER
AIR.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 56  81  53  82  58 /  50  10   5   0   5
SAN ANGELO 	 55  83  52  82  55 /  50  10   5   5  10
JUNCTION 	 65  83  53  85  54 /  60  20  10   5  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Oct 13, 2:01 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
201 PM CDT SAT OCT 13 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
201 PM CDT SAT OCT 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE...THIS AFTERNOON AND EVENING.
THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS
ALSO THE POTENTIAL FOR TORNADOES...MAINLY ACROSS THE BIG COUNTRY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Oct 13, 2:21 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
221 PM CDT SAT OCT 13 2012

TXZ049-131945-
FISHER TX-
221 PM CDT SAT OCT 13 2012

...GUSTY WINDS AND HAIL UNTIL 245 PM CDT FOR FISHER COUNTY...

AT 216 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF HOBBS...OR ABOUT 20 MILES NORTH OF SWEETWATER...MOVING NORTHEAST
AT 40 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES LIKELY...
  A FEW LOOSE OBECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
  DANGEROUS WALKWAYS...

THE STRONG THUNDERSTORM WILL BE NEAR...
  HITSON BY 245 PM CDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.

LAT...LON 3294 10015 3286 10014 3288 10014 3265 10048
      3278 10062 3297 10040
TIME...MOT...LOC 1921Z 228DEG 35KT 3278 10046
Local storm report, Oct 13, 2:56 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
256 PM CDT SAT OCT 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             2 E ROCHESTER           33.32N  99.82W
10/13/2012  E1.00 INCH       HASKELL            TX   TRAINED SPOTTER

            ACCOMPANIED BY WINDS UP TO 60 MPH

0245 PM     TSTM WND GST     2 E ROCHESTER           33.32N  99.82W
10/13/2012  E60 MPH          HASKELL            TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1200253
EVENT NUMBER SJT1200254

JOHNSON
Special weather statement, Oct 13, 2:59 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
259 PM CDT SAT OCT 13 2012

TXZ049-098-113-132030-
FISHER TX-HASKELL TX-JONES TX-
259 PM CDT SAT OCT 13 2012

...GUSTY WINDS AND HAIL UNTIL 330 PM CDT FOR FISHER...HASKELL AND
JONES COUNTIES...

AT 258 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
HAMLIN...MOVING NORTHEAST AT 45 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL VEHICLE DENTS...
  MINOR INJURY POSSIBLE...

THE STRONG THUNDERSTORM WILL BE NEAR...
  TUXEDO BY 305 PM CDT
  SAGERTON BY 315 PM CDT
  RULE BY 325 PM CDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3323 9983 3298 9961 3281 10010 3296 10025
      3297 10023 3296 10000 3313 9999
TIME...MOT...LOC 2000Z 231DEG 38KT 3295 10008
Special weather statement, Oct 13, 3:53 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
353 PM CDT SAT OCT 13 2012

TXZ076-132130-
CROCKETT TX-
353 PM CDT SAT OCT 13 2012

...GUSTY WINDS AND HAIL UNTIL 430 PM CDT FOR CROCKETT COUNTY...

AT 350 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 33 MILES WEST OF
THE INTERSECTION OF US 190 AND HIGHWAY 163...OR ABOUT 16 MILES
NORTHEAST OF SHEFFIELD...MOVING EAST AT 35 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES LIKELY...
  A FEW LOOSE OBECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
  DANGEROUS WALKWAYS...

THE STRONG THUNDERSTORM WILL BE NEAR...
NORTHERN CROCKETT COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3109 10146 3109 10128 3108 10127 3108 10125
      3108 10117 3091 10111 3079 10174 3095 10182
TIME...MOT...LOC 2053Z 249DEG 28KT 3090 10168
Special weather statement, Oct 13, 4:12 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CDT SAT OCT 13 2012

TXZ064-071-072-132145-
IRION TX-STERLING TX-TOM GREEN TX-
412 PM CDT SAT OCT 13 2012

...GUSTY WINDS AND HAIL UNTIL 445 PM CDT FOR IRION...STERLING AND TOM
GREEN COUNTIES...

AT 410 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 32 MILES WEST OF
ARDEN...OR ABOUT 18 MILES NORTHEAST OF BIG LAKE...MOVING NORTHEAST AT
35 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES LIKELY...
  A FEW LOOSE OBECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
  DANGEROUS WALKWAYS...

THE STRONG THUNDERSTORM WILL BE NEAR...
NORTHERN IRION...NORTHWESTERN TOM GREEN AND SOUTHERN STERLING
COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3139 10127 3157 10127 3174 10090 3137 10073
      3131 10127 3138 10128
TIME...MOT...LOC 2112Z 242DEG 30KT 3144 10130
Local storm report, Oct 13, 4:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
419 PM CDT SAT OCT 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             10 WNW THROCKMORTON     33.23N  99.34W
10/13/2012  E1.00 INCH       THROCKMORTON       TX   PUBLIC

            HAIL WAS ACCOMPANIED BY WIND GUSTS NEAR 50 MPH

&&

EVENT NUMBER SJT1200255

JOHNSON

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 2:14 PM CDTSpecial Weather StatementSJTHaskell31 min
Oct 13, 2:21 PM CDTSpecial Weather StatementSJTFisher24 min
Oct 13, 2:23 PM CDTSevere Thunderstorm WarningSJTHaskell37 min
Oct 13, 2:59 PM CDTSpecial Weather StatementSJTHaskell31 min
Oct 13, 3:01 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton29 min
Oct 13, 3:09 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones36 min
Oct 13, 3:34 PM CDTTornado WarningSJTHaskell26 min
Oct 13, 3:53 PM CDTSpecial Weather StatementSJTCrockett37 min
Oct 13, 3:58 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton32 min
Oct 13, 4:12 PM CDTSpecial Weather StatementSJTIrion33 min
Oct 13, 4:24 PM CDTSevere Thunderstorm WarningSJTThrockmorton36 min
Oct 13, 4:35 PM CDTSpecial Weather StatementSJTIrion25 min
Oct 13, 4:38 PM CDTSpecial Weather StatementSJTIrion37 min
Oct 13, 4:44 PM CDTSevere Thunderstorm WarningSJTCrockett, Irion, Schleicher46 min
Oct 13, 4:47 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green43 min
Oct 13, 5:01 PM CDTSpecial Weather StatementSJTNolan29 min
Oct 13, 5:16 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton29 min
Oct 13, 5:20 PM CDTSpecial Weather StatementSJTNolan, Taylor25 min
Oct 13, 5:25 PM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green35 min
Oct 13, 5:33 PM CDTSevere Thunderstorm WarningSJTTom Green27 min
Oct 13, 5:36 PM CDTSevere Thunderstorm WarningSJTSchleicher39 min
Oct 13, 5:45 PM CDTSevere Thunderstorm WarningSJTThrockmorton30 min
Oct 13, 5:51 PM CDTSpecial Weather StatementSJTTaylor24 min
Oct 13, 5:56 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green34 min
Oct 13, 6:17 PM CDTSevere Thunderstorm WarningSJTTom Green28 min
Oct 13, 6:21 PM CDTSpecial Weather StatementSJTCallahan39 min
Oct 13, 6:25 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford, Taylor35 min
Oct 13, 6:45 PM CDTSevere Thunderstorm WarningSJTIrion, Schleicher30 min
Oct 13, 6:53 PM CDTSpecial Weather StatementSJTRunnels67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.